Flash Flood, McCulloch
- When
- August 21, 2:54 PM CST to 3:09 PM CST
- Where
- McCulloch County, Countywide
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
Flooding reported over much of Mcculloch County. Also, Farm Road 765 is closed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Flooding reported over much of Mcculloch County. Also, Farm Road 765 is closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 21, 1:17 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT SAT AUG 21 2004 .SHORT TERM...ONE OF THE LAST WAVES IN THE SERIES IS CURRENTLY MOVING ACROSS THE AREA THIS AFTERNOON AND SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH THIS FEATURE IN ASSOCIATION WITH OUT FLOW BOUNDARIES THAT ARE MARCHING ALL ACROSS THE AREA. DOES APPEAR THAT THIS SHOULD BE THE LAST MAJOR RAINFALL EVENT FOR THE NEXT SEVERAL DAYS. THE WATER VAPOR IMAGERY IS SHOWING THAT THE TROPICAL MOISTURE PLUM HAS SHIFTED TO THE SOUTH. THE GFS IS NOW MORE WET THAN THE ETA. THE ETA HAS HAD THE BETTER TRACK RECORD IN THE SHORT TERM AS OF LATE AND WILL CONTINUE TO TREND TOWARDS THE DRIER ETA WITH THE FORECAST PACKAGE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY OVER THE SOUTHERN 2/3RDS OF THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING...BUT BY MID-EVENING A DEFINITE DIMINISHING TREND SHOULD BE NOTED AS SHORT WAVE ENERGY LIFTS NORTHEAST AND SUBSIDENCE IN ITS WAKE MOVES IN AND SHUTS DOWN THE ACTIVITY OVER MUCH OF THE AREA. CAN NOT RULE OUT SOME SHOWER ACTIVITY TOMORROW AFTERNOON WITH DAYTIME HEATING...BUT AGAIN NOT EXPECTING THE WIDESPREAD HEAVY RAINS THAT WE HAVE SEEN THIS PAST WEEK. STILL EXPECTING TEMPERATURES TOO REBOUND ONCE WE GET RID OF THE CLOUD COVER...BUT WITH ALL OF THE MOISTURE AND GREEN UP...WILL BE TOUGH TO GET TOO WARM AGAIN THE REST OF THE SUMMER. && .LONG TERM...STILL EXPECTING SHORT WAVE RIDGING TO BUILD IN AHEAD OF DEVELOPING WEST COAST TROUGH THROUGH NEXT WEEK. THERE ARE SOME HINTS THAT WHAT IS LEFT OF THE CUT OFF LOW CURRENTLY OFF OF THE WEST COAST WILL MOVE ACROSS THE AREA TUESDAY NIGHT. THERE ARE SOME HINTS THAT IT COULD PRODUCE SOME THUNDERSTORM ACTIVITY TUESDAY NIGHT ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA. AFTER THAT THERE IS NOTHING REALLY TOO KEY ON FOR PRECIPITATION IN THE REMAINDER OF THE EXTENDED WITH TEMPERATURES AT OR BELOW NORMAL. HOWEVER...WILL HAVE TO WATCH FOR WAVES AHEAD OF THE WEST COAST TROUGH THAT SHOULD BE ESTHABLISED BY THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 72 94 / 10 20 10 0 SAN ANGELO 70 91 71 94 / 30 10 10 0 JUNCTION 72 91 72 94 / 30 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 149 PM CDT SAT AUG 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 149 PM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...NUMEROUS THUNDERSTORMS COVERED PORTIONS OF WEST CENTRAL TEXAS AGAIN TODAY...THE STORMS FORMED ALONG A OLD FRONTAL BOUNDARY AND SEVERAL OLD OUTFLOW BOUNDARIES. THE RAIN SHOULD DECREASE AROUND SUNSET. VERY HEAVY RAINFALL IS POSSIBLE AND WITH THE NEAR SATURATED GROUND FLOODING OF LOW LYING AREAS IS LIKELY. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...AND A STORM OR TWO MAY REACH SEVERE LEVELS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1243 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1242 PM FLASH FLOOD SAN SABA 31.20N 98.72W
08/21/2004 SAN SABA TX LAW ENFORCEMENT
FLOODING CONTINUES ON SECONDARY ROADS AND STREETS RAPID
RISES ALSO NOTED ON THE MAINSTEM RIVERS.
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
101 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD COLEMAN 31.83N 99.43W
08/21/2004 COLEMAN TX LAW ENFORCEMENT
SEVERAL STREETS FLOODED
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 E VANCOURT 31.34N 100.14W
08/20/2004 0.88 INCH TOM GREEN TX PUBLIC
0635 PM HAIL ROWENA 31.65N 100.05W
08/20/2004 1.00 INCH RUNNELS TX LAW ENFORCEMENT
0648 PM HAIL BALLINGER 31.74N 99.96W
08/20/2004 2.75 INCH RUNNELS TX LAW ENFORCEMENT
0802 PM TSTM WND GST VOCA 31.01N 99.18W
08/20/2004 65 MPH MCCULLOCH TX TRAINED SPOTTER
REPORTED 2.5 INCH DIAMETER OAK TREE LIMBS DOWN.
0910 AM FLASH FLOOD SAN SABA 31.20N 98.72W
08/21/2004 SAN SABA TX LAW ENFORCEMENT
SEVERAL STREETS ARE CLOSED IN SAN SABA AND SEVERAL COUNTY
ROADS WERE FLOODED.
1000 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
08/21/2004 BROWN TX LAW ENFORCEMENT
LAW ENFORCEMENT CENTER REPORTED NUMEROUS ROADS FLOODED IN
SOUTHERN BROWN COUNTY INCLUDING THE CITY OF BROWNWOOD
1109 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
08/21/2004 BROWN TX EMERGENCY MNGR
STREETS IN BROWNWOOD COUNTINUE TO BE FLOODED DUE TO
RUNOFF. ALSO THERE ARE SOME REPORTS OF WATER HAVING
ENTERED SOME DWELLINGS.
1218 PM FLASH FLOOD VOCA 31.01N 99.18W
08/21/2004 MCCULLOCH TX LAW ENFORCEMENT
WATER OVER ROADS
1230 PM FLASH FLOOD COLEMAN 31.83N 99.43W
08/21/2004 COLEMAN TX LAW ENFORCEMENT
SEVERAL STREETS FLOODED
1242 PM FLASH FLOOD SAN SABA 31.20N 98.72W
08/21/2004 SAN SABA TX LAW ENFORCEMENT
FLOODING CONTINUES ON SECONDARY ROADS AND STREETS RAPID
RISES ALSO NOTED ON THE MAINSTEM RIVERS.
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
134 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1242 PM FLASH FLOOD SAN SABA 31.20N 98.72W
08/21/2004 SAN SABA TX LAW ENFORCEMENT
FLOODING CONTINUES ON SECONDARY ROADS AND STREETS RAPID
RISES ALSO NOTED ON THE MAINSTEM RIVERS. HIGHWAY 190 TO
RICHLAND SPRINGS FROM SAN SABA WAS CLOSED.
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD COLEMAN 31.83N 99.43W
08/21/2004 COLEMAN TX LAW ENFORCEMENT
FLOODING REPORTED IN THE CENTRAL PORTIONS OF THE COUNTY
0305 PM HAIL 15 WSW MERTZON 31.18N 101.05W
08/21/2004 1.75 INCH IRION TX LAW ENFORCEMENT
&&
BRAZZELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
338 PM CDT SAT AUG 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 17 W MERTZON 31.26N 101.10W
08/21/2004 60 MPH IRION TX LAW ENFORCEMENT
REPORT CAME FROM THE INTERSECTION OF HIGHWAY 163 AND 2469
&&
BRAZZELLThe San Angelo radar (KSJT), 110 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419897.